Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 33, NWS Little Rock, AR

February 1, 20124 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Feb 1, 2012, 3:23 PM CST for 4 counties in Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 1, 2012, 3:23 PM CST (21:23 UTC)
Expired
Feb 1, 2012, 4:06 PM CST
In force
43 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Cleveland County, AR, Grant County, AR, Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 74 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 1, 3:40 PM CSTTSTM WND DMGPine Bluff, ARSEVERAL TREES ARE DOWN IN PINE BLUFF ON 5TH AND CHERRY. A FEW POWERLINES ARE ALSO DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 1, 12:37 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WUUS54 KLZK 012123
SVRLZK
ARC025-053-069-079-012215-
/O.NEW.KLZK.SV.W.0033.120201T2123Z-120201T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
323 PM CST WED FEB 1 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLEVELAND COUNTY IN SOUTHEAST ARKANSAS...
  SOUTHEASTERN GRANT COUNTY IN CENTRAL ARKANSAS...
  SOUTHWESTERN JEFFERSON COUNTY IN SOUTHEAST ARKANSAS...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHEAST ARKANSAS...

* UNTIL 415 PM CST

* AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF LAMONT...OR 10 MILES SOUTHEAST
  OF SHERIDAN...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PINE BLUFF...         WHITE HALL...         WARBRITTON...
  MADDING...            LAMONT...             LAKE PINE BLUFF...
  COTTONDALE...         YORKTOWN...           WATSON CHAPEL...
  TARRY...              SULPHUR SPRINGS...    ROB ROY...
  PRAGUE...             PINEBERGEN...         NOBLE LAKE...
  MOSCOW...             LADD...               HARDIN...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 31 AND 46.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3430 9179 3400 9182 3411 9236 3430 9234
TIME...MOT...LOC 2123Z 274DEG 31KT 3420 9226

$$

44
1 follow-up statement
091 
WWUS54 KLZK 012206
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
406 PM CST WED FEB 1 2012

ARC025-053-069-079-012216-
/O.CAN.KLZK.SV.W.0033.000000T0000Z-120201T2215Z/
CLEVELAND AR-GRANT AR-JEFFERSON AR-LINCOLN AR-
406 PM CST WED FEB 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LINCOLN...
SOUTHWESTERN JEFFERSON...SOUTHEASTERN GRANT AND NORTHEASTERN
CLEVELAND COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3430 9179 3400 9182 3411 9236 3430 9234
TIME...MOT...LOC 2206Z 274DEG 31KT 3417 9181

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 3:00 PM CST, 23 minutes earlier.

Area forecast discussion, Feb 1, 3:00 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST WED FEB 1 2012

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOP ACROSS EASTERN OKLAHOMA
THIS AFTERNOON AND MOVED EAST INTO AREAS OF HIGHER INSTABILITY
ACROSS CENTRAL ARKANSAS. THE MAIN ISSUE HAS BEEN LARGE HAIL...ALONG
WITH REPORTS OF LOTS OF SMALL HAIL AND HEAVY RAINFALL. THESE STORMS
WILL CONTINUE UNTIL FRONTAL PASSAGE LATER THIS AFTERNOON IN THE
EVENING HOURS.

AFTER THE FRONT MOVES THROUGH AND STALLS SOUTH OF THE STATE...HIGH
PRESSURE WILL BRING DRY WEATHER FOR THURSDAY. HOWEVER...IT WILL BE A
QUICK PERIOD OF DRY CONDITIONS...AS THE HIGH QUICKLY MOVES EAST AND
THE STALLED FRONT MOVES NORTH AS A WARM FRONT THURSDAY NIGHT INTO
FRIDAY MORNING.

THIS SYSTEM WILL BEAR WATCHING...AS WARM AIR ADVECTION AND STRONG
WINDS FIELDS ASSOCIATED WITH THE UPPER SYSTEM COULD BRING SEVERE
POTENTIAL TO THE REGION. ALSO...PLENTY OF MOISTURE WILL BE
AVAILABLE...WITH CONCERN FOR HEAVY RAINFALL. THIS SYSTEM WILL
CONTINUE TO BE MONITORED IN THE COMING DAYS.

AFTER THE COLD FRONT PASSES SATURDAY MORNING...DRY WEATHER WILL
REMAIN IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK. TEMPERATURES
WILL FALL INTO THE 50S BEHIND THE FRONT...AND REMAIN NEAR NORMAL
THROUGH THE REST OF THE EXTENDED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT AND LONG TERM...58
Hazardous weather outlook, Feb 1, 9:30 AM CST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
930 AM CST WED FEB 1 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
930 AM CST WED FEB 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE NOTED ACROSS
ARKANSAS TODAY...WITH THE BEST COVERAGE THIS AFTERNOON. AN ISOLATED
STRONG OR SEVERE STORM CANNOT BE RULED OUT...BUT WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. LARGE HAIL AND DAMAGING WINDS WOULD BE THE
THREATS IF ANY STORMS MANAGE TO BECOME SEVERE. THE STORM THREAT WILL
WIND DOWN IN THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE NEXT STORM SYSTEM WILL APPROACH FOR FRIDAY AFTERNOON THROUGH
EARLY SATURDAY. SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION
DURING THIS TIME AND THERE ARE INDICATIONS SOME OF THE STORMS COULD
BE STRONG TO POSSIBLY SEVERE. WHILE IT IS TOO EARLY TO DETERMINE IF
THE AREA WILL SEE WIDESPREAD SEVERE WEATHER...FORECASTS WILL BE
MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

63/58

In the hours before

Local storm report, Feb 1, 2:52 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     HAIL             EAST END                34.55N 92.32W
02/01/2012  E1.75 INCH       SALINE             AR   AMATEUR RADIO

&&

227
Local storm report, Feb 1, 2:59 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
259 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     MALVERN                 34.37N 92.82W
02/01/2012                   HOT SPRING         AR   LAW ENFORCEMENT

            TREES AND POWERLINES ARE DOWN IN MALVERN.

0224 PM     TSTM WND DMG     BISMARCK                34.32N 93.17W
02/01/2012                   HOT SPRING         AR   LAW ENFORCEMENT

            TREES AND POWERLINES ARE DOWN IN BISMARK.

0254 PM     HAIL             2 SE MALVERN            34.35N 92.79W
02/01/2012  E1.00 INCH       HOT SPRING         AR   LAW ENFORCEMENT

&&

227
Special weather statement, Feb 1, 3:01 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
301 PM CST WED FEB 1 2012

ARZ053-062-012145-
CLARK AR-DALLAS AR-
301 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAS AND SOUTHEASTERN
CLARK COUNTIES UNTIL 345 PM CST...

AT 258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF RED SPRINGS...OR 17 MILES
SOUTH OF ARKADELPHIA...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WHELEN SPRINGS...     SPARKMAN...           GURDON...
  VADEN...              PINE GROVE...         OUACHITA...
  MANNING...            TRACE...              SYCAMORE...
  SMITHTON...           SHAKERTOWN...         RED SPRINGS...
  KANSAS...             COPELAND RIDGE...     BARRINGER...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3381 9317 3395 9318 3403 9277 3382 9273
TIME...MOT...LOC 2101Z 262DEG 22KT 3389 9309

44
Local storm report, Feb 1, 3:02 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
302 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             REDFIELD                34.44N 92.18W
02/01/2012  E1.00 INCH       JEFFERSON          AR   LAW ENFORCEMENT

&&

227
Local storm report, Feb 1, 3:19 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CST WED FEB 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0319 PM     HAIL             AIN                     34.21N 92.34W
02/01/2012  E1.75 INCH       GRANT              AR   PUBLIC

&&

227
Special weather statement, Feb 1, 3:20 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CST WED FEB 1 2012

ARZ045-046-056-057-012220-
ARKANSAS AR-JEFFERSON AR-LONOKE AR-PRAIRIE AR-
320 PM CST WED FEB 1 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PRAIRIE...SOUTHEASTERN
LONOKE...NORTHERN JEFFERSON AND NORTHWESTERN ARKANSAS COUNTIES UNTIL
415 PM CST...

AT 318 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHEAST OF
BAYOU METO TO NEAR ENGLAND TO NEAR KEARNEY...AND MOVING EAST AT 35
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  STUTTGART...          ULM...
  STUTTGART MUNI ARPT...                      REDFIELD...
  PARKERS CORNER...     HUMPHREY...           HUMNOKE...
  HENSLEY ISLAND...     ENGLAND...            BRUMMITT...
  WRIGHT...             WABBASEKA...          TUCKER...
  TOMBERLIN...          TOLLVILLE...          SLOVAK...
  SHERRILL...           SEATON...

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 20 AND 23.

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.

&&

LAT...LON 3467 9145 3460 9145 3433 9153 3440 9221
      3443 9221 3445 9218 3449 9209 3449 9203
      3453 9203 3454 9200 3477 9185 3477 9142
TIME...MOT...LOC 2120Z 272DEG 24KT 3468 9178 3454 9187
          3440 9209

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 5:22 AM CSTDense Fog AdvisoryLZKCleburne, Conway, Faulkner, Garland, Independence, Jackson and 4 more4 hr
Feb 1, 11:30 AM CSTSpecial Weather StatementLZKScott30 min
Feb 1, 12:16 PM CSTSpecial Weather StatementLZKScott59 min
Feb 1, 12:56 PM CSTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell49 min
Feb 1, 1:01 PM CSTSpecial Weather StatementLZKPolk44 min
Feb 1, 1:40 PM CSTSevere Thunderstorm WarningLZKFaulkner, Garland, Perry, Pulaski, Saline50 min
Feb 1, 1:47 PM CSTSpecial Weather StatementLZKPike43 min
Feb 1, 2:06 PM CSTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike39 min
Feb 1, 2:17 PM CSTSpecial Weather StatementLZKGrant43 min
Feb 1, 2:23 PM CSTSevere Thunderstorm WarningLZKGarland, Hot Spring52 min
Feb 1, 2:24 PM CSTSpecial Weather StatementLZKLonoke, Pulaski61 min
Feb 1, 2:28 PM CSTSpecial Weather StatementLZKDallas47 min
Feb 1, 2:35 PM CSTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline40 min
Feb 1, 2:55 PM CSTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Jefferson35 min
Feb 1, 3:01 PM CSTSpecial Weather StatementLZKClark44 min
Feb 1, 3:13 PM CSTSevere Thunderstorm WarningLZKCleveland, Dallas, Grant, Hot Spring36 min
Feb 1, 3:20 PM CSTSpecial Weather StatementLZKLonoke60 min
Feb 1, 3:25 PM CSTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie50 min
Feb 1, 3:31 PM CSTSpecial Weather StatementLZKPrairie59 min
Feb 1, 3:32 PM CSTSpecial Weather StatementLZKDallas48 min
Feb 1, 3:39 PM CSTTornado WarningLZKArkansas, Monroe, Prairie20 min
Feb 1, 3:48 PM CSTSevere Thunderstorm WarningLZKArkansas, Cleveland, Desha, Jefferson, Lincoln42 min
Feb 1, 3:58 PM CSTSevere Thunderstorm WarningLZKArkansas, Monroe, Prairie33 min
Feb 1, 4:08 PM CSTSpecial Weather StatementLZKDrew47 min
Feb 1, 4:21 PM CSTSevere Thunderstorm WarningLZKArkansas, Bradley, Cleveland, Desha, Drew, Lincoln54 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.